Electron. J. Diff. Eqns.,Vol. 2004(2004), No. 132, pp. 1-15.

Existence and multiplicity of positive solutions for a singular problem associated to the p-Laplacian operator

Carlos Aranda, Tomas Godoy

Consider the problem
 -\Delta_{p}u=g(u)  +\lambda h(u)\quad\hbox{in }\Omega
with $u=0$ on the boundary, where $\lambda\in(0,\infty)$, $\Omega$ is a strictly convex bounded and $C^{2}$ domain in $\mathbb{R}^{N}$ with $N\geq2$, and 1 less than $p\leq2$. Under suitable assumptions on $g$ and $h$ that allow a singularity of $g$ at the origin, we show that for $\lambda$ positive and small enough the above problem has at least two positive solutions in $C(\overline{\Omega})\cap C^{1}(\Omega)$ and that $\lambda=0$ is a bifurcation point from infinity. The existence of positive solutions for problems of the form $-\Delta_{p}u=K(x)  g(u)+\lambda h(u)+f(x)$ in $\Omega$, $u=0$ on $\partial\Omega$ is also studied.

Submitted June 18, 2004. Published November 16, 2004.
Math Subject Classifications: 35J60, 35J65.
Key Words: Singular problems; p-laplacian operator; nonlinear eigenvalue problems.

Show me the PDF file (292K), TEX file, and other files for this article.

Carlos Aranda
Departamento de Matematica de la Facultad de Ciencias
Universidad de Tarapaca
Av. General Velasquez 1775
Casilla 7-D, Arica, Chile
email: caranda@uta.cl
  Tomas Godoy
FaMAF, Universidad Nacional de Cordoba
Medina Allende y Haya de la Torre
Ciudad Universitaria, 5000 Cordoba, Argentina
email: godoy@mate.uncor.edu

Return to the EJDE web page